Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 10:01 PM CDT for 9 counties in Minnesota. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 10:01 PM CDT (03:01 UTC)
- Expired
- Jul 21, 2014, 11:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 163 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:20 PM CDT | TSTM WND DMG | 2 Se Fourtown, MN | MUMEROUS TREES WERE BLOWN DOWN ALONG HIGHWAY 89 BETWEEN FOURTOWN AND THORHULT...ACROSS STEENERSON TOWNSHIP. |
| Jul 21, 10:30 PM CDT | TSTM WND DMG | Lake Itasca, MN | OCCASIONAL PINE AND POPLAR TREES SNAPPED AROUND ITASKA STATE PARK. |
| Jul 21, 10:35 PM CDT | TSTM WND DMG | 2 Sse Two Inlets, MN | BOAT DOCKS...LIFTS AND WATERCRAFT TOSSED ABOUT BY WAVE AND WIND ACTION ON TWO INLETS LAKE. NUMEROUS PINE AND POPLAR TREES SNAPPED ACROSS TWO INLETS AND SAVANNAH TOWNSHIPS. PEAK WINDS ESTIMATED TO 70 MPH. |
| Jul 21, 10:45 PM CDT | TSTM WND DMG | 2 W Lake George, MN | A FEW PINE AND POPLAR TREES WERE SNAPPED OFF ALONG HIGHWAY 71. |
| Jul 21, 10:45 PM CDT | TSTM WND DMG | Kelliher, MN | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 21, 9:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3234 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS53 KFGF 220301
SVRFGF
MNC005-007-029-057-077-087-089-113-119-220400-
/O.NEW.KFGF.SV.W.0053.140722T0301Z-140722T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1001 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BECKER COUNTY IN NORTHWEST MINNESOTA...
BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
CLEARWATER COUNTY IN NORTHWEST MINNESOTA...
HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
SOUTH CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL
MINNESOTA...
EASTERN MAHNOMEN COUNTY IN NORTHWEST MINNESOTA...
EASTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA...
EASTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
SOUTHEASTERN POLK COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 1100 PM CDT
* AT 959 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF THIEF RIVER FALLS TO 28 MILES
NORTH OF CLEARBROOK TO 12 MILES NORTH OF CLEARBROOK TO 11 MILES
SOUTHEAST OF FOSSTON TO 14 MILES NORTH OF DETROIT LAKES...AND
MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BAGLEY...MANY POINT LAKE AND LOWER RICE LAKE AROUND 1010 PM CDT.
ZERKEL...BAD MEDICINE LAKE AND LONG LOST LAKE AROUND 1015 PM CDT.
UPPER RICE LAKE...SHEVLIN AND RED LAKE AROUND 1020 PM CDT.
SOLWAY...REDBY AND PONEMAH AROUND 1025 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TWO INLETS...WILTON...
BEMIDJI...TURTLE RIVER...KELLIHER AND BLACKDUCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4740 9466 4695 9466 4700 9588 4744 9573
4785 9550 4809 9566 4845 9628 4856 9495
4829 9442 4741 9441
TIME...MOT...LOC 0301Z 260DEG 44KT 4819 9593 4810 9548
4787 9532 4746 9558 4701 9570
HAIL...1.00IN
WIND...70MPH
$$
JR2 follow-up statements
066
WWUS53 KFGF 220327
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1027 PM CDT MON JUL 21 2014
MNC113-220336-
/O.CAN.KFGF.SV.W.0053.000000T0000Z-140722T0400Z/
PENNINGTON MN-
1027 PM CDT MON JUL 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PENNINGTON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4740 9466 4695 9466 4700 9588 4744 9573
4785 9550 4809 9544 4850 9576 4856 9495
4829 9442 4741 9441
TIME...MOT...LOC 0326Z 260DEG 44KT 4850 9507 4821 9488
4791 9479 4750 9506 4706 9527
$$
MNC005-007-029-057-077-087-089-119-220400-
/O.CON.KFGF.SV.W.0053.000000T0000Z-140722T0400Z/
LAKE OF THE WOODS MN-HUBBARD MN-MAHNOMEN MN-BELTRAMI MN-BECKER MN-
CLEARWATER MN-POLK MN-MARSHALL MN-
1027 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MARSHALL...SOUTHEASTERN POLK...CLEARWATER...NORTHEASTERN BECKER...
BELTRAMI...EASTERN MAHNOMEN...HUBBARD AND SOUTH CENTRAL LAKE OF THE
WOODS COUNTIES UNTIL 1100 PM CDT...
AT 1024 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF OAKS CORNER TO 13 MILES NORTH OF
PONEMAH TO REDBY TO SOLWAY TO TWO INLETS...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BEMIDJI...SHOTLEY AND SAUM AROUND 1035 PM CDT.
TURTLE RIVER...TENSTRIKE AND OTTO AROUND 1040 PM CDT.
WASKISH AND ROSBY AROUND 1045 PM CDT.
BLACKDUCK...SHOOKS AND NEVIS AROUND 1050 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FUNKLEY AND PENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4740 9466 4695 9466 4700 9588 4744 9573
4785 9550 4809 9544 4850 9576 4856 9495
4829 9442 4741 9441
TIME...MOT...LOC 0326Z 260DEG 44KT 4850 9507 4821 9488
4791 9479 4750 9506 4706 9527
HAIL...1.00IN
WIND...70MPH
$$
TG267
WWUS53 KFGF 220359
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1059 PM CDT MON JUL 21 2014
MNC005-007-029-057-077-087-089-119-220409-
/O.EXP.KFGF.SV.W.0053.000000T0000Z-140722T0400Z/
LAKE OF THE WOODS MN-HUBBARD MN-MAHNOMEN MN-BELTRAMI MN-BECKER MN-
CLEARWATER MN-POLK MN-MARSHALL MN-
1059 PM CDT MON JUL 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARSHALL...
SOUTHEASTERN POLK...CLEARWATER...NORTHEASTERN BECKER...BELTRAMI...
EASTERN MAHNOMEN...HUBBARD AND SOUTH CENTRAL LAKE OF THE WOODS
COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4740 9466 4695 9466 4700 9588 4744 9573
4785 9550 4809 9544 4850 9576 4856 9495
4829 9442 4741 9441
TIME...MOT...LOC 0359Z 260DEG 44KT 4856 9446 4827 9428
4797 9419 4756 9447 4713 9469
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:51 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 21, 9:51 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 951 PM CDT MON JUL 21 2014 .UPDATE... ISSUED AT 949 PM CDT MON JUL 21 2014 ADJUSTED POPS TO CURRENT RADAR IMAGERY AND TRIMMED EASTERN ND OUT OF WATCH. UPDATE ISSUED AT 640 PM CDT MON JUL 21 2014 ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER CHANGES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 315 PM CDT MON JUL 21 2014 CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE FOR THE SHORT TERM. STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG. WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON IN THIS EVENT. LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS IN THE GRIDS FOR THIS EVENING. THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN LAKES COUNTRY LATER TONIGHT. THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN THEY HAVE BEEN THE PAST FEW NIGHTS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 PM CDT MON JUL 21 2014 WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 640 PM CDT MON JUL 21 2014 BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...VOELKER SHORT TERM...JR LONG TERM...JK AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 634 AM CDT MON JUL 21 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 634 AM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY RAINFALL. DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jul 21, 9:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
910 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND PUBLIC
3 TO 4 INCH TREE BRANCHES DOWN VICINITY OF GROUND ROUND
ON 32 AV S. NUMEROUS SMALLER BRANCHES ON GROUND VICINITY
OF POST OFFICE ON 28 AV S.
&&
MEWENSLocal storm report, Jul 21, 9:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND AMATEUR RADIO
WATER FLOWING OVER BOTH WEST BOUND LANES ON WASHINGTON
STREET NEAR JUNCTION WITH 32 AV S.
&&
MEWENSLocal storm report, Jul 21, 9:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
918 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND TRAINED SPOTTER
SEVERAL INCHES OF WATER POOLING OVER STREETS EAST OF
WASHINGTON ST.
&&
MEWENSLocal storm report, Jul 21, 9:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
928 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG FINLEY 47.51N 97.84W
07/21/2014 STEELE ND PUBLIC
PHOTOGRAPH INDICATED 8 INCH DIAMETER TREE FALLING ON AND
DAMAGING DECK FENCING.
&&
MEWENSLocal storm report, Jul 21, 9:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
931 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG HILLSBORO 47.40N 97.06W
07/21/2014 TRAILL ND PUBLIC
SEVERAL TREES DOWN AND POWER OUTAGES IN TOWN. WIND GUSTS
ESTIMATED AT AROUND 60 MPH.
&&
MEWENSLocal storm report, Jul 21, 9:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
948 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 2 S THIEF RIVER FALLS 48.08N 96.18W
07/21/2014 M58 MPH PENNINGTON MN AWOS
PEAK WIND MEASURED AT THE THIEF RIVER FALLS REGIONAL
AIRPORT.
&&
JRITTERLThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:48 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 57 min |
| Jul 21, 8:26 PM CDT | Flash Flood Warning | FGF | Polk | 6 hr |
| Jul 21, 8:43 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Polk | 46 min |
| Jul 21, 8:58 PM CDT | Tornado Warning | FGF | Pennington, Polk, Red Lake | 47 min |
| Jul 21, 9:08 PM CDT | Tornado Warning | FGF | Norman, Polk | 33 min |
| Jul 21, 9:15 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clay, Clearwater, Mahnomen, Marshall and 4 more | 60 min |
| Jul 21, 10:14 PM CDT | Special Weather Statement | FGF | Grant | 46 min |
| Jul 21, 10:32 PM CDT | Flash Flood Warning | FGF | Marshall, Pennington, Polk, Red Lake | 8 hr |
| Jul 21, 11:01 PM CDT | Special Weather Statement | FGF | Wadena | 29 min |
| Jul 21, 11:10 PM CDT | High Wind Warning | FGF | Mahnomen, Norman, Pennington, Polk, Red Lake | 5 hr |
| Jul 22, 12:08 AM CDT | Areal Flood Advisory | FGF | Beltrami, Lake of the Woods, Roseau | 7 hr |
| Jul 22, 6:28 AM CDT | River Flood Warning | FGF | Marshall | 42 hr |
| Jul 22, 6:28 AM CDT | River Flood Warning | FGF | Marshall | 3 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.